Pennsylvania, 2025

Damaging Winds and Lightning Strikes in Pennsylvania, July 26, 2025

July 26, 2025 · NWS CTP · 7 events in 5 counties and zones

Showers and thunderstorms across eastern Ohio and western PA associated with a weak shortwave continued approaching portions of central Pennsylvania during the early morning hours of July 26, 2025. As showers and thunderstorms continued progressing eastward across the Commonwealth, interactions with a quasi-stationary boundary in an increasingly unstable and moist environment allowed for…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Showers and thunderstorms across eastern Ohio and western PA associated with a weak shortwave continued approaching portions of central Pennsylvania during the early morning hours of July 26, 2025. As showers and thunderstorms continued progressing eastward across the Commonwealth, interactions with a quasi-stationary boundary in an increasingly unstable and moist environment allowed for intensification of showers and thunderstorms. Severe thunderstorms began to produce tree damage in Blair County before continuing to produce tree damage into the south-central mountains during the afternoon hours. Later in the evening, an isolated cell began to pop up across the Middle Susquehanna Valley in a corridor of enhanced instability and shear, causing tree damage in northern Lancaster County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 26, 5:54 AM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Jul 26, 5:54 AM EST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service State College PA
654 AM EDT Sat Jul 26 2025

.SYNOPSIS...
* Periodic showers and thunderstorms are expected this weekend,
  although it should not be a wash-out.
* It will remain muggy, with heat building again early next week
  before an appreciable cooldown arrives for the beginning of
  August.

&&

.NEAR TERM /THROUGH TONIGHT/...
Spotty fog and low clouds across central PA will dissipate as
the morning progresses.

At the same time, showers with some embedded thunder associated
with a weak shortwave will push into western Pennsylvania from
Ohio this morning. Some short-range models project a general
downward trend for this activity this morning, while other
maintain this activity and show it serving as a focus for
additional activity to develop as the day progresses.

Regardless, diurnal heating combined with a quasi-stationary
boundary draped across the commonwealth should serve to
reinvigorate showers and thunderstorms this afternoon. WPC has
is projecting a Slight risk (2 out of 5) of flash flooding
across much of central PA today. Meanwhile, SPC projects a
Marginal risk (1 out of 5) for strong storms across the
southwestern half of PA, with the primary threat being from
isolated damaging winds.

It will be a warm and muggy day, although the increased cloud
cover should hold highs in the 80s for most locations.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
After another warm and muggy overnight, Sunday will be a near
repeat of today with diurnally-enhanced showers and
thunderstorms. If anything, Sunday could feature slightly
higher PoPs than today.

Both SPC and WPC paint a Marginal threat for severe/flash
flooding across primarily the southeastern two-thirds of
Pennsylvania on Sunday.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Consistent model projections build heat and humidity again early
next week across PA, before an amplified wave in the polar jet
stream finally helps drive a more notable surface cool front
southward through PA for the mid-week period.

We'll continue to monitor the heat risk potential in the
Monday-Tuesday timeframe. At least scattered showers and
thunderstorms should accompany the above mentioned cool front
Wednesday into Thursday. By Thursday and Friday, we're looking
at daily highs back into the 70s and 80s.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Some valley fog and low clouds outside the office trying to
lift up now, as the sun is out now. Expect a lot of variation
over the next several hours, before any fog and low clouds is
gone by mid to late morning.

As was the case on Friday, expect some showers and storms
from early afternoon into this early this evening. Expect
a similar day on Sunday.

Outlook...

Sat-Sun...Mainly dry, not as hot, with isolated to scattered
TSRA and brief restrictions possible each afternoon/evening.

Mon-Tue...VFR.

Wed...Scattered PM TSRA.

&&

.CLIMATE...
A record high temperature of 87 degrees was tied at Bradford
Thursday. This ties the record set back in 2001.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Evanego
NEAR TERM...Evanego
SHORT TERM...Evanego
LONG TERM...Jurewicz
AVIATION...Martin
CLIMATE...NPB
Hazardous weather outlook, Jul 26, 3:47 AM EST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
447 AM EDT Sat Jul 26 2025

PAZ037-042-051-053-270400-
Tioga-Sullivan-Montour-Columbia-
447 AM EDT Sat Jul 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010>012-017>019-024>028-033>036-041-045-046-049-050-052-
056>059-063>066-270400-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Northern Lycoming-
Southern Clinton-Southern Lycoming-Union-Snyder-Northumberland-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
447 AM EDT Sat Jul 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms with very heavy rain are possible today. The heavy
rain may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The State College radar (KCCX), 40 km away, was scanning. The volume nearest the first event began at 16:09 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 lightning. Local standard time, as filed.

Thunderstorm Wind, Blair

When
July 26, 11:11 AM EST
Where
Blair County, 0.44 mi ENE of Altoona Peterson Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
40.633, -78.293

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees and wires in the vicinity of Tipton Manor Road in Tipton.

Thunderstorm Wind, Huntingdon

When
July 26, 12:08 PM EST
Where
Huntingdon County, 1.76 mi NNW of Mapleton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.403, -77.934

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees onto US Route 22 between Mill Creek and Mapleton.

Lightning, Huntingdon

When
July 26, 12:18 PM EST
Where
Huntingdon County, 0.87 mi SE of Huntingdon
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.490, -78.010

A lightning strike for a thunderstorm caused a house fire on the 500 block of Moore Street in Huntingdon with no injuries reported.

Thunderstorm Wind, Huntingdon

When
July 26, 1:03 PM EST
Where
Huntingdon County, 1.29 mi N of Meadow Gap
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.189, -77.918

A severe thunderstorm, producing wind gusts estimated near 60 mph knocked down multiple trees and wires down on Maddensville Pike near Shade Gap.

Thunderstorm Wind, Lancaster

When
July 26, 7:20 PM EST
Where
Lancaster County, 1.8 mi NE of Mt Joy
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.135, -76.472

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees down north of Mount Joy.

Lightning, Franklin

When
July 26, 9:40 PM EST
Where
Franklin County, 2.74 mi ENE of St Thomas
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.930, -77.750

Lightning struck a house in the 4000 block of Heckman Drive, causing a house fire with no injuries reported.

Lightning, York

When
July 26, 10:50 PM EST
Where
York County, 1.61 mi W of Menges Mill
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
39.870, -76.930

A thunderstorm produced lightning that struck a garage and started a fire on the 7900 block of Woodland Drive in Paradise Township, York County. The fire began to spread rapidly, damaging portions of the residence before crews were able to put out the fire. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276599, 1276602, 1276611, 1276604, 1276607, 1276614, 1273320.